Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Only One Word ..APPRECIATED
Sep 6, 2007

Hi Dr Bob How are you.I am more then 100% sure that i will be getting the reply for this message.In 2003 I was a worried well and at that time i promised u that when i will earn then i will be doing something for your organization.So today i am all set for that and I TRUST YOU in that the money will help people in need and not fill someone's pocket.One last question sir.I have been diagnosed with anxiety disorder and my doctor has prescribed me an SSRI for me but i am having some sexual side effects with that.My doctor says that just take this medicine for 9 months and these side effects r reversible and then I will be OK.I know all these facts but i know that u know what an anxity disorder is.So just want to have an expert advise from my role model.I TRUST YOU.In one of ur response i read "I can give about life is that it shouldn't be measured in length, but rather in depth. Enjoy today. Tomorrow will always be somewhat of a mystery for us all".I want to live like that only.From ur expert advise can i take these medicines for that long and the side effects are reversible.Just want to hear a word from you.and in the last only one word for u APPRECIATED for all the work that u do for mankind.I can understand that most of the time u think that what a stupid question is this but then also u give answer to that.APPRECIATED.

Response from Dr. Frascino

Hi,

I'm an HIV specialist, not a psychiatrist. Consequently I do not claim to be an expert in managing the side effects related to SSRI antidepressants. I would advise you pose your question to someone more knowledgeable than I in this area. From the limited experience I have with these agents, if sexual dysfunction becomes a problem, it's usually delayed orgasm or inability to achieve orgasm (anorgasmia). These side effects can sometimes be managed by changing the dose or using a drug that requires only a once-a-day dose and scheduling sexual activity before taking that dose. Another option is adding or switching to antidepressant that may counteract the sexual dysfunction side effects, such as Wellbutrin or Remeron. As for the side effects resolving after nine months, that's news to me. I would also find nine months of sexual dysfunction, if it becomes a problem, to be a very, very long time. But then again, I'm Italian. So that may explain that!

Good luck.

Dr. Bob



Previous
Goodness, please help!
Next
Another Worry!!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement